Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 101, NWS Shreveport, LA

April 29, 2004Red River Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2004, 3:13 PM CDT for Red River Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2004, 3:13 PM CDT (20:13 UTC)
Expired
Apr 29, 2004, 3:45 PM CDT
In force
32 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Red River Parish, LA

The radar

The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 1:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 292013
SVRSHV
LAC081-292045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT THU APR 29 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RED RIVER PARISH IN NORTHWEST LOUISIANA

* UNTIL 345 PM CDT

* AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND 
  DAMAGING WINDS IN EXCESS OF 60 MPH. 

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  RED RIVER PARISH IN NORTHWEST LOUISIANA
UNTIL 345 PM CDT.

LAT...LON 3200 9336 3209 9316 3206 9314 3201 9317
          3197 9312 3197 9323 3192 9323 3190 9332

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:30 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 29, 1:30 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT THU APR 29 2004

.DISCUSSION...
QUICK UPDATE FOR TORNADO WATCH UNTIL 7 PM...FROM DEEP EAST TEXAS
INTO SOUTH CENTRAL ARKANSAS...INCLUDING MUCH OF NORTH
LOUISIANA...BUT DOES NOT INCLUDE THE SHREVEPORT AND BOSSIER CITY
METROPOLITAN AREA.

ALSO ADJUSTED POPS AND TEMPS FOR CURRENT TRENDS.

UPDATE ALREADY OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  65  81  65 /  30  10  20  20
MLU  78  64  81  65 /  50  10  20  20
TXK  70  65  81  65 /  70  20  20  20
TYR  76  66  80  66 /  20   0  20  30
LFK  81  66  82  66 /  40   0  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Apr 29, 1:30 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT THU APR 29 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE TRACKING ACROSS THE REGION...WILL
CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS FROM DEEP EAST TEXAS
INTO SOUTHERN ARKANSAS...INCLUDING NORTHERN LOUISIANA.  DAYTIME
HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE WILL ALLOW FOR
SOME THUNDERSTORMS TO REACH SEVERE LIMITS FROM DEEP EAST TEXAS INTO
SOUTH CENTRAL ARKANSAS...INCLUDING MUCH OF NORTHERN LOUISIANA.
LARGE HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO ARE
POSSIBLE WITH THE SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EARLY
EVENING...BEFORE THE THUNDERSTORM ACTIVITY SHIFTS EAST OUT OF THE
AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS FRIDAY. THE
ASSOCIATED STRONG COLD FRONT...IS EXPECTED TO REACH SOUTHEAST
OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS FRIDAY NIGHT...AND
PUSH SOUTHEAST THROUGH THE REST OF THE AREA SATURDAY. A LINE OF
THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES THROUGH
THE REGION.  SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE
AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON INTO THE EVENING FROM DEEP
EAST TEXAS INTO SOUTH CENTRAL ARKANSAS INCLUDING NORTH LOUISIANA.

In the hours before

Local storm report, Apr 29, 12:54 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 PM CDT THU APR 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     HOMER                   32.79N 93.06W
04/29/2004                   CLAIBORNE          LA   LAW ENFORCEMENT

            DAMAGE AT CLAIBORNE ACADEMY SCHOOL WITH WINDOWS BLOWN OUT
            AND DAMAGE TO GYMNASIUM ROOF. ALSO TREES BLOWN DOWN AND
            POSSIBLE TORNADO REPORTED AT WADE CORRECTIONAL CENTER.

&&

VIII
Local storm report, Apr 29, 1:13 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
113 PM CDT THU APR 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             MINDEN                  32.62N 93.28W
04/29/2004  0.50 INCH        WEBSTER            LA   TRAINED SPOTTER

&&

VIII
Local storm report, Apr 29, 1:30 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT THU APR 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             6 N BENTON              32.78N 93.74W
04/29/2004  0.50 INCH        BOSSIER            LA   AMATEUR RADIO

&&

VIII
Special weather statement, Apr 29, 2:24 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT THU APR 29 2004

ARZ073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-300000-
ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE-
LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-
SABINE TX-SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN-
224 PM CDT THU APR 29 2004

...TORNADO WATCH NUMBER 124 WILL REMAIN IN EFFECT UNTIL 700 PM CDT
FOR PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...AND EAST CENTRAL TEXAS...GENERALLY
SOUTHEAST OF A SMACKOVER ARKANSAS...TO HAYNESVILLE AND LOGANSPORT
LOUISIANA...AND JOAQUIN TO NACOGDOCHES...AND LUFKIN TEXAS LINE...

THE TORNADO WATCH DOES NOT INCLUDE CADDO AND BOSSIER PARISHES IN
NORTHWEST LOUISIANA.

DOPPLER WEATHER RADAR IN SHREVEPORT SHOWED SHOWERS AND THUNDERSTORMS
OVER THE AREA FROM NEAR EL DORADO ARKANSAS TO ARCADIA...RINGGOLD...
AND MANSFIELD LOUISIANA...AND CENTER AND APPLEBY TEXAS.
THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO NEAR
A PENNY IN SIZE...STRONG AND DAMAGING WINDS TO NEAR 70 MPH...AND
ISOLATED TORNADOES...ALONG WITH DANGEROUS LIGHTNING.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 12:41 PM CDTSevere Thunderstorm WarningSHVClaiborne34 min
Apr 29, 12:54 PM CDTTornado WarningSHVClaiborne36 min
Apr 29, 1:12 PM CDTSevere Thunderstorm WarningSHVWebster33 min
Apr 29, 1:26 PM CDTSevere Thunderstorm WarningSHVClaiborne64 min
Apr 29, 1:51 PM CDTSevere Thunderstorm WarningSHVDe Soto54 min
Apr 29, 2:51 PM CDTSevere Thunderstorm WarningSHVLincoln24 min
Apr 29, 3:09 PM CDTSevere Thunderstorm WarningSHVUnion36 min
Apr 29, 3:28 PM CDTSevere Thunderstorm WarningSHVNatchitoches62 min
Apr 29, 4:01 PM CDTSevere Thunderstorm WarningSHVCaldwell44 min
Apr 29, 4:01 PM CDTSevere Thunderstorm WarningSHVWinn59 min
Apr 29, 4:41 PM CDTSevere Thunderstorm WarningSHVCaldwell64 min
Apr 29, 4:57 PM CDTSevere Thunderstorm WarningSHVWinn18 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.